MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. STAT PROFILE PRIME PLUS ANALYZER SYSTEM; BLOOD GASES (PCO2, PO2) AND BLOOD PH TEST SYSTEM

NOVA BIOMEDICAL CORP. STAT PROFILE PRIME PLUS ANALYZER SYSTEM; BLOOD GASES (PCO2, PO2) AND BLOOD PH TEST SYSTEM
Model Number PRIME PLUS
Medical Device Problem Codes Smoking (1585); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is currently a pending investigation.Nova is requesting additional information, and further details will be provided in a supplemental report.
 
Event or Problem Description
Nova biomedical corporate was made aware of a potential product malfunction using a statprofile prime plus benchtop analyzer, serial number (b)(4).It was reported the analyzer was producing a buring smell and smoke was coming from the machine.The analyzer was immediately taken out of service and removed from the facility.There was no impact on patient or user safety.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Nova biomedical corporate was made aware of a potential product malfunction using a stat - profile prime plus benchtop analyzer, serial number (b)(6).It was reported the analyzer was producing a burning smell and smoke was coming from the machine.The analyzer was immediately taken out of service and removed from the facility.There was no impact on patient or user safety.
 
Additional Manufacturer Narrative
There is currently a pending investigation.Nova biomedical is requesting additional information, and further details will be provided in a supplemental report.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Udi: (b)(4).The customer reported a burning smell and smoke was produced by a stat profile prime plus benchtop analyzer with serial number: (b)(6).This occurred on (b)(6) 2021.The analyzer did not indicate there was a problem.The customer indicated the analyzer was powered off and taken out of service immediately with no impact on patient care.The customer also indicated the power supply cable had been dropped the day prior to the incident which caused a mechanical strain on the analyzer.The distributor identified the circuit board which had caused the smoke and returned it to nova biomedical for investigation.The board was identified as not being the original part installed on the analyzer at the time of manufacture.A previous engineering change order required the placement of kapton tape over particular leads on the board to prevent potential electrical shorts with the metal chassis of the instrument.The returned board was void of this tape.Further investigation included testing multiple boards under different factors including mechanical stress and excessive heat.After these tests, the reported problem could not be reproduced when the kapton tape was present.Device history record (dhr) reviews were performed for the analyzer by a quality control engineer.The reviews included an assessment of the production, testing, and release of the meter and test strip batch.No abnormalities or concerns were noted, and the dhr indicated the released product met all specifications.The conclusion of the investigation is the reported customer complaint could not be reproduced after testing the returned circuit board and the manufacturer retains of similar circuit boards.A conclusive root cause was unable to be identified, and nova will continue to monitor for recurrence of similar events.

Brand Name
STAT PROFILE PRIME PLUS ANALYZER SYSTEM
Common Device Name
BLOOD GASES (PCO2, PO2) AND BLOOD PH TEST SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454 9141
Manufacturer (Section G)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454 1941
Manufacturer Contact
samantha cox
200 prospect st
waltham, MA 02454-1941
7816473700
MDR Report Key12541450
Report Number1219029-2021-00032
Device Sequence Number11116747
Product Code CHL
UDI-Device Identifier00385480574006
UDI-Public00385480574006
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K193246
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPRIME PLUS
Device Catalogue Number57400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer08/30/2021
10/24/2021
10/24/2021
01/06/2022
03/24/2022
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/28/2021
11/24/2021
12/23/2021
01/21/2022
03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown